Alert archive / California / Wind Advisories in 2015

Wind Advisory 16, NWS Los Angeles, CA

April 2, 2015

NWS Los Angeles, CA issued this wind advisory at Apr 2, 2015, 1:56 PM PDT. It took effect at Apr 2, 2015, 5:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2015, 1:56 PM PDT (20:56 UTC)
In effect from
Apr 2, 2015, 5:00 PM PDT
Expired
Apr 3, 2015, 6:00 AM PDT
In force
13 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WWUS76 KLOX 022056
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
156 PM PDT THU APR 2 2015


CAZ039-052-030500-
/O.NEW.KLOX.WI.Y.0016.150403T0000Z-150403T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
156 PM PDT THU APR 2 2015

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM PDT FRIDAY.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.
  STRONGEST IN THE SANTA YNEZ MOUNTAINS AND THE FOOTHILLS ABOVE
  MONTECITO.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

MW
2 follow-up statements
160 
WWUS76 KLOX 030417
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
917 PM PDT THU APR 2 2015

CAZ039-052-031300-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-150403T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
917 PM PDT THU APR 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

* WINDS...NORTHEAST 20 TO 30 MPH BELOW AND THROUGH PASSES AND
  CANYONS...WITH GUSTS TO 45 TO 50 MPH. ISOLATED GUSTS TO 55 MPH.
  STRONGEST IN THE SANTA YNEZ MOUNTAINS AND THE FOOTHILLS ABOVE
  MONTECITO.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
583 
WWUS76 KLOX 031303
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
603 AM PDT FRI APR 3 2015

...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE FOR THE SANTA BARBARA
COUNTY MOUNTAINS AND ADJACENT SOUTH COAST...

.WINDS HAVE DIMINISHED ACROSS THE AREA AFFECTED.

CAZ039-052-031415-
/O.EXP.KLOX.WI.Y.0016.000000T0000Z-150403T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
603 AM PDT FRI APR 3 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED ACROSS THE SANTA YNEZ MOUNTAIN AND WIND
PRONE PASSES AND CANYONS ACROSS THE SOUTH COAST...THEREFORE THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

CK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 12:55 PM PDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 2, 12:55 PM PDT, 1 hour 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1255 PM PDT THU APR 2 2015

.SYNOPSIS...

MORE GUSTY WINDS FOR SANTA BARBARA COUNTY THIS EVENING. ON FRIDAY A
WEAK SANTA ANA WIND EVENT WILL RAISE THE TEMPERATURES TO WELL ABOVE
NORMAL AND GENERATE LOCALLY GUSTY NORTHEAST WINDS ACROSS VENTURA AND
LOS ANGELES COUNTIES. LOW PRESSURE WILL MOVE IN OVER THE WEEKEND FOR
A COOLING TREND AND POSSIBLE PRECIPITATION ON TUESDAY.

&&

.SHORT TERM (TODAY-SUN)...NORTHWEST WINDS HAVE DECREASED BUT ARE
STILL GUSTY IN A FEW SPOTS. WINDS STARTING TO SHIFT TO NORTHEAST NOW
AS WE TRANSITION TO A WEAK SANTA ANA LATER TONIGHT AND FRIDAY. IN
THE MEANTIME, IT LOOKS LIKE PORTIONS OF SRN SBA COUNTY WILL GET
ANOTHER BURST OF ADVISORY LEVEL NORTH TO NORTHEAST WINDS THIS
EVENING AND OVERNIGHT. ON FRIDAY THE STRONGEST WINDS WILL SHIFT TO
LA/VENTURA COUNTIES WITH THE SANTA ANA, BUT THE STRENGTH OF THIS
EVENT HAS TRENDED WEAKER WITH EACH RUN, INITIALLY STARTING OUT WITH
A -7 LAX-DAG GRADIENT A COUPLE DAYS AGO BUT DROPPING TO ONLY -4.7
TODAY. THIS GOES ALONG WITH THE CORRESPONDING DECREASE IN UPPER
LEVEL SUPPORT WHICH AT ONE TIME LOOKED PRETTY DECENT. SO FOR NOW AM
GOING TO HOLD OFF ISSUING ANY SANTA ANA WIND ADVISORIES FOR FRIDAY
AND JUST INDICATE GUSTS UP TO JUST BELOW ADVISORY LEVELS IN THE
FAVORED LOCATIONS. STILL A BREEZY DAY BUT PROBABLY NOT WORTHY OF
ADVISORIES.

STILL EXPECTING THE BIG TEMPERATURE JUMP TOMORROW, THOUGH NOTHING
LIKE WHAT WE SAW LATE LAST WEEK WITH HIGHS IN THE MID TO UPPER 90S.
WITH THIS EVENT IT LOOKS LIKE WE SHOULD TOP OUT IN THE MID TO HIGH
80S, MAYBE AN ISOLATED 90 IN THE VALLEYS. WARM, BUT NOT RECORD
BREAKING HEAT.

A GOOD COOLING TREND EXPECTED FOR THE WEEKEND AS A WEAK TROF MOVES
THROUGH THE STATE. SATURDAY WE START OFF WEAKLY OFFSHORE BUT QUICKLY
SHIFT TO A MODERATE ONSHORE GRADIENT IN THE AFTERNOON SO A MUCH
EARLIER SEA BREEZE SHOULD CUT HIGHS OFF ABOUT 4-8 DEGREES LOWER THAN
FRIDAY. A SIMILAR TREND EXPECTED SUNDAY WITH INCREASING MARINE LYR
CLOUDS. THE 12Z NAM ACTUALLY WASN'T TOO KEEN ON A BIG MARINE LYR
EXPLOSION SUNDAY MORNING LIKE I WAS EXPECTING, INSTEAD CONFINING
MOST OF THE CLOUDS TO COASTAL LA AND POSSIBLY VENTURA COUNTIES.
EITHER WAY, LOOK FOR SUNDAY HIGHS TO MOSTLY BE IN THE 60S TO LOWER
70S. GUSTY NORTH WINDS FOR THE CENTRAL COAST AND SRN SBA COUNTY
POSSIBLE SUNDAY EVENING BEHIND THE TROF PASSAGE.

.LONG TERM (MON-THU)...NOT TOO MUCH CHANGE MONDAY. ON TUESDAY A WEAK
FRONT WILL PUSH THROUGH THE AREA. 12Z MODELS SEEMS TO BE CONFINING
PRECIP CHANCES TO NORTH OF PT CONCEPTION THOUGH THIS HAS BOUNCED
AROUND A LOT THE LAST SEVERAL DAYS. EITHER WAY, JUST VERY LIGHT RAIN
AT BEST WITH THIS SYSTEM, BUT CONTINUED COOL TEMPS. DRY AND SLIGHTLY
WARMER WED/THU. GIGANTIC DIFFERENCES BETWEEN THE GFS AND ECMWF FOR
NEXT WEEKEND, THOUGH PROMISING SIGNS THAT ALL AREAS WILL SEE AT
LEAST SOME RAIN BETWEEN NEXT FRI AND SUN.

&&

.AVIATION...02/1800Z.

UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH THE AREA AND A MID
LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA WILL SHIFT SOUTH. UPPER
LEVEL STRONG SOUTHWEST WINDS WILL PREVAIL WHILE MID LEVEL LIGHT
NORTH WINDS BECOME LIGHT NORTHEAST AFTER 03/02Z. MIXED WEAK TO
MODERATE ONSHORE AND NORTH GRADIENT THROUGH 03/02Z THEN WEAK TO
MODERATE OFFSHORE GRADIENT BETWEEN 03/03-03/19Z AND MIXED ONSHORE
AND OFFSHORE GRADIENT THEREAFTER.

MARINE LAYER AT LAX AT 1510Z IS 5600 FEET DEEP AND THE INVERSION TOP
IS AT 8295 FEET WITH A TEMP OF 06 DEGREES C.

KLAX...SCATTERED LOW LEVEL CLOUD FIELD WILL DISSIPATE OR SHIFT
INLAND BY 02/20Z THEN CLEAR SKIES AND P6SM VERY LIKELY THEREAFTER.

KBUR...CURRENT SKY/VSBY LIKELY THROUGH THE PERIOD. A CHANCE LLWS
AROUND 015 AFTER 03/12Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.MARINE...02/100 PM
THERE IS A CHANCE NORTHWEST GALES WILL RETURN THIS AFTERNOON FROM
PIEDRAS BLANCAS TO POINT SAL 10-60 NM AND FROM POINT SAL TO SAN
NICOLAS ISLAND AND PREVAIL THROUGH EARLY SATURDAY MORNING. THERE IS
A CHANCE SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP IN AN AREA
FROM VENTURA HARBOR TO PACIFIC PALISADES AND OUT TO THE NORTHERN
CHANNEL ISLANDS FRIDAY MORNING THROUGH EARLY AFTERNOON. NORTHWEST
WINDS WILL LIKELY INCREASE SATURDAY AFTERNOON FROM PIEDRAS BLANCAS
TO SAN NICOLAS ISLAND AND GALES ARE POSSIBLE THROUGH EARLY SUNDAY
MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION/MARINE...30
SYNOPSIS...JLD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 2, 6:00 AM PDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU APR 2 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-031300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

STRONG WINDS ACROSS THE MOUNTAINS AND THE SANTA BARBARA SOUTH COAST
WILL CREATE LOCAL DRIVING HAZARDS. THERE WILL BE A HIGH RISK OF RIP
CURRENTS ON ALL BEACHES TODAY AND TONIGHT. GALE FORCE WINDS WILL
CREATE BOATING HAZARDS ACROSS THE OUTER WATERS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* BEACH HAZARDS STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

STRONG WINDS THROUGH AND BELOW PASSES AND CANYONS WILL CREATE LOCAL
DRIVING HAZARDS THROUGH FRIDAY AFTERNOON. THERE WILL BE A HIGH RISK
OF RIP CURRENTS ON ALL BEACHES THROUGH FRIDAY. GALE FORCE WINDS WILL
CREATE BOATING HAZARDS ACROSS THE OUTER WATERS THROUGH EARLY FRIDAY.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* BEACH HAZARDS STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:04 AM PDTGale WarningLOX24 hr
Apr 2, 3:04 AM PDTSmall Craft Advisory for Hazardous SeasLOX6 hr
Apr 2, 3:44 AM PDTBeach Hazards StatementLOX7 hr
Apr 2, 2:30 PM PDTGale WatchLOX13 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.